Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 280, NWS Lincoln, IL

December 27, 20084 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Dec 27, 2008, 12:39 PM CST for 4 counties in Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 12:39 PM CST (18:39 UTC)
Expired
Dec 27, 2008, 1:45 PM CST
In force
66 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Christian County, IL, Moultrie County, IL, Sangamon County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 10:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 271839
SVRILX
ILC021-139-167-173-271945-
/O.NEW.KILX.SV.W.0280.081227T1839Z-081227T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1239 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  EXTREME SOUTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 145 PM CST.

* AT 1240 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  MORRISONVILLE...OR ABOUT 14 MILES WEST OF NOKOMIS...AND WAS MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORVILLE...
  PANA...
  ASSUMPTION...
  WESTERVELT...
  FINDLAY...

OTHER LOCATIONS IN THIS WARNING INCLUDE...SHELBYVILLE...STEWARDSON...
TOWER HILL AND LAKEWOOD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3931 8915 3934 8916 3934 8934 3936 8952
      3941 8956 3951 8955 3952 8960 3953 8960
      3957 8870 3922 8848
TIME...MOT...LOC 1840Z 235DEG 48KT 3940 8946

$$

SMITH
2 follow-up statements
000 
WWUS53 KILX 271855
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CST SAT DEC 27 2008

ILC021-139-167-173-271945-
/O.CON.KILX.SV.W.0280.000000T0000Z-081227T1945Z/
CHRISTIAN-MOULTRIE-SANGAMON-SHELBY-
1255 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EXTREME SOUTHERN SANGAMON...SOUTHERN CHRISTIAN...SOUTHERN
MOULTRIE AND SHELBY COUNTIES...

AT 1253 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
MORRISONVILLE...OR ABOUT 12 MILES NORTHWEST OF NOKOMIS...MOVING
NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PALMER...
  VANDERVILLE...
  TAYLORVILLE...
  ROSAMOND...
  OWANECO...
  PANA...
  ASSUMPTION...
  TOWER HILL...
  WESTERVELT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3931 8915 3934 8916 3934 8934 3936 8952
      3941 8956 3951 8955 3952 8960 3953 8960
      3957 8870 3922 8848
TIME...MOT...LOC 1855Z 235DEG 34KT 3940 8947

$$

SMITH
000 
WWUS53 KILX 271924
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CST SAT DEC 27 2008

ILC021-139-167-173-271945-
/O.CON.KILX.SV.W.0280.000000T0000Z-081227T1945Z/
CHRISTIAN-MOULTRIE-SANGAMON-SHELBY-
124 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EXTREME SOUTHERN SANGAMON...SOUTHERN CHRISTIAN...SOUTHERN
MOULTRIE AND SHELBY COUNTIES...

AT 121 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 3 MILES SOUTH OF OWANECO...OR ABOUT 7 MILES SOUTHEAST OF
TAYLORVILLE...MOVING NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ASSUMPTION...
  TOWER HILL...
  LAKEWOOD...
  WESTERVELT...
  FINDLAY...
  SHELBYVILLE...
  EAGLE CREEK STATE PARK...
  WOLF CREEK STATE PARK...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3931 8915 3934 8916 3934 8934 3936 8952
      3941 8956 3951 8955 3952 8960 3953 8960
      3957 8870 3922 8848
TIME...MOT...LOC 1924Z 233DEG 32KT 3945 8918

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:31 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 27, 11:31 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CST SAT DEC 27 2008

.DISCUSSION...
ISSUED 1012 AM CST SAT DEC 27 2008

STRONG SOUTHERLY WINDS PERSIST ACROSS CENTRAL AND SOUTHEAST THIS
MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS ARE CONTINUING
TO TRANSPORT UNSEASONABLY WARM AND HUMID AIR INTO THE REGION. A
LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT. WHILE THE INSTABILITY
WILL NOT BE VERY GOOD...THE STRONG WIND FIELDS WILL LIKELY PRODUCE
AT LEAST A FEW SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION.

GOING FORECAST IS IN GOOD SHAPE AND SEE NO REASON TO MAKE CHANGES
AT THIS TIME. THE POTENTIAL FOR SEVERE WEATHER WATCHES WILL
INCREASE AROUND MIDDAY.

BAK
&&

.AVIATION...
ISSUED 1130 AM CST SAT DEC 27 2008

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST
ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH
CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE
FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL
SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT.

BAK
&&

.PREV DISCUSSION...
ISSUED 330 AM CST SAT DEC 27 2008

DENSE FOG ADVISORY WILL BE CANCELLED FOR FULTON AND KNOX COUNTIES
AS VISIBILITIES HAVE GREATLY IMPROVED WITH WARM FRONT LIFTING
NORTH INTO NORTHERN IL EARLY THIS MORNING.

00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THIS WEEKEND AS
A STRONG COLD FRONT SWEEPS EASTWARD ACROSS ILLINOIS DURING THIS
AFTERNOON AND EVENING...EXITING EAST INTO INDIANA BY MIDNIGHT.
FORECAST CONCERN IS FLASH FLOOD WATCH AND WIND ADVISORY TODAY
ALONG WITH NEAR RECORD HIGHS TODAY. QUIETER WX IN STORE FROM
SUNDAY THROUGH WED WITH ZONAL UPPER LEVEL FLOW...WITH COOLER
TEMPERATURES BUT STILL A BIT ABOVE NORMAL.

SHORT TERM...TODAY THROUGH MONDAY NIGHT.

A 999 MB LOW PRESSURE OVER NORTHERN MN HAS A COLD FRONT OVER
CENTRAL IA INTO NW MO...SE KS AND CENTRAL OK WHERE 1000 MB LOW
PRESSURE. MODELS SWEEP STRONG COLD FRONT EAST ACROSS IL THIS
AFTERNOON AND THIS EVENING. HEAVY RAINS STILL LIKELY TODAY WITH
THE HEAVIEST RAIN AXIS FROM I-55 WEST TO ALONG THE IL RIVER WHERE
1.75 TO 2.50 INCHES OF RAIN POSSIBLE. PRECIPITABLE WATER VALUES
AHEAD OF COLD FRONT ARE AROUND 1.50 INCHES...EXTREMELY HIGH FOR
LATE DEC. SPC ISSUED TORNADO WATCH FOR MUCH OF CENTRAL IL NW OF
I-70 AND FROM CHAMPAIGN WESTWARD UNTIL 9 AM. THUNDERSTORMS RACING
NE NEAR 60 MPH WITH 60 KT SW LOW LEVEL JET. THUNDERSTORMS WITH
HEAVY RAINS NW OF A RUSHVILLE TO BLOOMINGTON LINE. CONVECTION
SHOULD OVERSPREAD REST OF CENTRAL IL DURING THIS MORNING AND MAY
NOT GET INTO SE IL BY THE WABASH RIVER UNTIL LATER TODAY. DECIDED
TO REMOVE SE COUNTIES OUT OF FLASH FLOOD WATCH THIS
AFTERNOON/EVENING SINCE THEY ARE EXPECTING LESS RAINFALL OF 1 INCH
OR LESS AND NO SNOW/ICE MELT THERE. STRONG WIND FIELDS TODAY AHEAD
OF COLD FRONT AND BEHIND COLD FRONT THIS EVENING ESPECIALLY FROM
I-55 EAST WHERE WIND ADVISORY ISSUED. WINDY OVER THE IL RIVER
VALLEY BUT APPEARS BELOW WIND ADVISORY CRITERIA AT THIS TIME WITH
IS SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS OF 45 MPH OR
STRONGER. SPC PUSHED SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON
SW OF CWA. BUT WITH SUCH STRONG WIND FIELDS...STILL COULD BE A FEW
STRONG TO SEVERE STORMS WITH HIGH WINDS EAST OF I-55. BUMPED UP
HIGHS TODAY INTO THE 60S... RANGING FROM 60F NW OF THE IL RIVER TO
LOWER 70S NEAR THE WABASH RIVER. NEAR RECORD HIGHS TODAY WHICH ARE
64F AT PEORIA AND LINCOLN WHILE 66F AND SPRINGFIELD.

STRONG COLD FRONT ACCELERATES EAST OF IL BY MIDNIGHT WITH RAIN
DIMINISHING QUICKLY BEHIND IT FROM WEST TO EAST DURING THIS EVENING.
JUST SLIGHT CHANCE OF LIGHT RAIN/SNOW OVERNIGHT WITH NO SNOW
ACCUMULATIONS. STRONG WINDS CONTINUE THIS EVENING ESPECIALLY EAST
OF I-55 AS SOUTH WINDS TURN WEST BEHIND STRONG COLD FRONT. DRY
SLOT WORKS NE INTO CENTRAL/SE IL OVERNIGHT WITH DECREASING CLOUDS.

A PIECE OF HIGH PRESSURE OVER THE ROCKIES BREAKS OFF AND MOVES
INTO AR/TN BY SUNDAY AFTERNOON BRINGING MOSTLY SUNNY SKIES. HIGHS
IN THE UPPER 30S/LOWER 40S CENTRAL IL AND MID 40S SE IL. HIGH
PRESSURE MOVES INTO THE EASTERN STATES MON AND KEEPS MOSTLY SUNNY
SKIES AGAIN AND A BIT MILDER HIGHS IN THE MID TO UPPER 40S.

LONG TERM...TUESDAY THROUGH FRIDAY.

MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL UPPER LEVEL FLOW OVER
THE MIDWEST DURING MID WEEK WITH DRY WEATHER THROUGH THU. COLD
FRONT PASSES THROUGH IL DRY ON TUE WITH SOME COOLING BEHIND THE
FRONT TUE NIGHT AND WED WITH TEMPERATURES GETTING CLOSER TO
NORMAL. ANOTHER COLD FRONT MOVES INTO IL THU NIGHT INTO FRI AND
APPEARS TO HAVE A BIT MORE MOISTURE TO WORK WITH TO BRING A CHANCE
OF LIGHT SNOW. 00Z GFS BECOMES MUCH STRONGER WITH LOW PRESSURE
EJECTING INTO IL BY SUNSET FRI BUT 00Z ECMWF HAS THIS LOW PRESSURE
PASSING NORTH OF THE GREAT LAKES. SO BIG DIFFERENCES HERE WITH
THIS LOW PRESSURE SYSTEM AND TENDED TO LEAN TOWARD THE ECMWF
SOLUTION. LOOKS LIKE SOME COOLING AGAIN BEHIND THIS SYSTEM BY
WEEKS END.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031-
036>038-040>044-047>054-061.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ045-046-055.

&&
Hazardous weather outlook, Dec 27, 10:22 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CST SAT DEC 27 2008

ILZ027>031-036-037-040-041-047>050-281200-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
1022 AM CST SAT DEC 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STEADY RAINS ARE EXPECTED TO DEVELOP TOWARD NOON FOR AREAS WEST OF
I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING
WINDS AND A FEW TORNADOES POSSIBLE. BETWEEN ONE HALF AND ONE INCH
OF RAIN ALREADY FELL SINCE MIDNIGHT FOR SOME AREAS WEST OF THE
ILLINOIS RIVER. ADDITIONAL LOCALLY HEAVY RAINFALL IS EXPECTED THIS
AFTERNOON...WITH AROUND 2 MORE INCHES OF RAINFALL POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING.

THE WARM RAIN WILL ALSO MELT ANY REMAINING SNOW AND ICE ON THE
GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO
RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET
DRAINS MAY LEAD TO FLASH FLOODING TODAY.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ILZ038-042>044-051>054-061-281200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON-
SHELBY-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO
TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE
VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY
THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE
WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT.

STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST
OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL IS EXPECTED THIS AFTERNOON...WITH 1 TO 2 INCHES OF
RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM
THIS EVENING.

THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY
RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING
TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ILZ045-046-055-281200-
CHAMPAIGN-DOUGLAS-VERMILION-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT.
DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND
THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT AS A RESULT.

STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST
OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH 1 TO 2
INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH MIDNIGHT THIS EVENING.

THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY
RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING
TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY AFTER 3 PM.

ILZ056-057-062-063-066>068-071>073-281200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL PERSIST INTO TONIGHT.
DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND
THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT AS A RESULT.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY
EVENING...MAINLY AFTER 4 PM.

BAK

In the hours before

Local storm report, Dec 27, 11:35 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     LITTLETON               40.23N 90.62W
12/27/2008                   SCHUYLER           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF BARN

&&

25
Local storm report, Dec 27, 11:51 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND GST     CHAPIN                  39.77N 90.40W
12/27/2008  E60 MPH          MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN

&&

25
Local storm report, Dec 27, 12:16 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     KILBOURNE               40.15N 90.01W
12/27/2008                   MASON              IL   EMERGENCY MNGR

            30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.

&&

BAK
Local storm report, Dec 27, 12:19 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
12/27/2008  E71 MPH          MENARD             IL   MESONET

            WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.

&&

BAK
Local storm report, Dec 27, 12:34 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1234 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
12/27/2008                   SANGAMON           IL   NWS EMPLOYEE

            A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
            SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.

&&

BAK
Local storm report, Dec 27, 12:38 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
12/27/2008                   LOGAN              IL   NWS EMPLOYEE

            POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
            ALONG STATE RT 10 OUTSIDE NWS OFFICE

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:11 PM CSTRiver Flood WarningILXFulton6 days
Dec 27, 3:47 AM CSTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more12 hr
Dec 27, 3:47 AM CSTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more35 min
Dec 27, 3:52 AM CSTFlash Flood WarningILXSchuyler3 hr
Dec 27, 10:55 AM CSTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more65 min
Dec 27, 11:19 AM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark56 min
Dec 27, 11:24 AM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott66 min
Dec 27, 11:51 AM CSTTornado WarningILXFulton, Peoria24 min
Dec 27, 12:02 PM CSTSevere Thunderstorm WarningILXDeWitt, Fulton, Logan, McLean, Mason, Menard and 3 more58 min
Dec 27, 12:06 PM CSTSevere Thunderstorm WarningILXMcLean, Marshall, Peoria, Stark, Tazewell, Woodford54 min
Dec 27, 12:12 PM CSTTornado WarningILXMarshall, Peoria, Stark, Woodford48 min
Dec 27, 12:15 PM CSTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more60 min
Dec 27, 12:37 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more38 min
Dec 27, 12:41 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more34 min
Dec 27, 12:44 PM CSTTornado WarningILXDeWitt, Logan, Macon, Sangamon31 min
Dec 27, 12:53 PM CSTTornado WarningILXChristian, Logan, Macon, Sangamon37 min
Dec 27, 12:57 PM CSTSevere Thunderstorm WarningILXShelby63 min
Dec 27, 12:59 PM CSTSevere Thunderstorm WarningILXMarshall, Woodford31 min
Dec 27, 1:10 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more65 min
Dec 27, 1:12 PM CSTTornado WarningILXChampaign, DeWitt, McLean, Macon, Piatt33 min
Dec 27, 1:16 PM CSTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt44 min
Dec 27, 1:19 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Macon, Moultrie, Piatt41 min
Dec 27, 1:20 PM CSTTornado WarningILXChampaign, DeWitt, Macon, Moultrie, Piatt40 min
Dec 27, 1:26 PM CSTFlash Flood WarningILXFulton3 hr
Dec 27, 1:35 PM CSTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby25 min
Dec 27, 1:45 PM CSTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby60 min
Dec 27, 1:49 PM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford22 hr
Dec 27, 2:03 PM CSTSevere Thunderstorm WarningILXVermilion41 min
Dec 27, 2:16 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Moultrie, Vermilion34 min
Dec 27, 2:32 PM CSTSevere Thunderstorm WarningILXChristian, Coles, Cumberland, Effingham, Moultrie, Shelby43 min
Dec 27, 2:51 PM CSTFlash Flood WarningILXStark3 hr
Dec 27, 3:11 PM CSTFlash Flood WarningILXSchuyler3 hr
Dec 27, 3:11 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more49 min
Dec 27, 3:15 PM CSTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Douglas, Edgar, Effingham45 min
Dec 27, 3:21 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby24 min
Dec 27, 3:35 PM CSTSevere Thunderstorm WarningILXEdgar, Vermilion27 min
Dec 27, 4:28 PM CSTAreal Flood WarningILXFulton12 hr
Dec 27, 5:17 PM CSTSevere Thunderstorm WarningILXClay43 min
Dec 27, 5:22 PM CSTAreal Flood WarningILXChampaign, Vermilion11 hr
Dec 27, 5:44 PM CSTAreal Flood WarningILXStark6 hr
Dec 27, 5:55 PM CSTAreal Flood WarningILXStark6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.